Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 146, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 21, 2019, 10:27 AM CDT for 4 counties in Illinois; Pike County, Missouri. It was in force for 63 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2019, 10:27 AM CDT (15:27 UTC)
- Expired
- Jun 21, 2019, 11:30 AM CDT
- In force
- 63 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Adams County, IL, Brown County, IL, Calhoun County, IL, Pike County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 118 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 10:40 AM CDT | TSTM WND DMG | New Canton, IL | REPORTS OF TREES AND POWER LINES DOWN IN NEW CANTON VIA EM AND 911 CALLS. |
| Jun 21, 10:59 AM CDT | TSTM WND GST 60 | Pittsfield, IL | ALSO QUARTER SIZE HAIL. |
| Jun 21, 10:59 AM CDT | HAIL 1 | Pittsfield, IL | ALSO 60MPH PLUS WINDS. |
| Jun 21, 11:32 AM CDT | HAIL 0.25 | Pittsfield, IL | PEA SIZED HAIL REPORTED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 8:28 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
179
WUUS53 KLSX 211527
SVRLSX
ILC001-009-013-149-MOC163-211630-
/O.NEW.KLSX.SV.W.0146.190621T1527Z-190621T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1027 AM CDT Fri Jun 21 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Calhoun County in southwestern Illinois...
Pike County in west central Illinois...
Southeastern Adams County in west central Illinois...
Brown County in west central Illinois...
Central Pike County in northeastern Missouri...
* Until 1130 AM CDT.
* At 1027 AM CDT, severe thunderstorms were located along a line
extending from near Fall Creek to 9 miles northeast of Frankford to
near Curryville, moving east at 55 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Pittsfield, Louisiana, Mount Sterling, Barry, Griggsville, Payson,
Pleasant Hill, Atlas, Eolia, Clarksville, Beverly, Pike, Buckhorn,
Belleview, Adams, La Grange, Kingston, Independence, Bedford and
Montezuma.
This includes Interstate 72 between exits 10 and 35.
This also includes Siloam Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4002 9063 4003 9061 3998 9060 3999 9052
3997 9051 3988 9058 3983 9057 3971 9065
3954 9057 3943 9062 3923 9060 3923 9113
3960 9120 3960 9118 3961 9120 3987 9128
4005 9068
TIME...MOT...LOC 1527Z 266DEG 50KT 3981 9137 3960 9122 3939 9129
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
CVKING2 follow-up statements
719
WWUS53 KLSX 211548
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1048 AM CDT Fri Jun 21 2019
ILC001-009-013-149-MOC163-211630-
/O.CON.KLSX.SV.W.0146.000000T0000Z-190621T1630Z/
Calhoun IL-Pike IL-Adams IL-Brown IL-Pike MO-
1048 AM CDT Fri Jun 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHWESTERN CALHOUN COUNTY IN SOUTHWESTERN ILLINOIS...PIKE...
SOUTHEASTERN ADAMS...BROWN COUNTIES IN WEST CENTRAL ILLINOIS AND
SOUTHEASTERN PIKE COUNTIES IN NORTHEASTERN MISSOURI...
At 1048 AM CDT, severe thunderstorms were located along a line
extending from near Beverly to near Pittsfield to near Clarksville,
moving east at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Trained weather spotters reported trees and power lines
down in New Canton, Illinois and Hannibal, Missouri.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pittsfield, Louisiana, Mount Sterling, Barry, Griggsville, Pleasant
Hill, Atlas, Eolia, Clarksville, Beverly, Pike, Buckhorn, Belleview,
La Grange, Kingston, Independence, Bedford, Montezuma, Versailles and
Martinsburg.
This also includes Siloam Springs State Park.
This includes Interstate 72 between exits 20 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4002 9063 4003 9061 3998 9060 3999 9052
3997 9051 3988 9058 3983 9057 3971 9065
3954 9057 3943 9062 3923 9060 3923 9113
3957 9104 3984 9116 4005 9068
TIME...MOT...LOC 1548Z 267DEG 41KT 3980 9105 3959 9090 3938 9097
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
CVKING132
WWUS53 KLSX 211605
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1105 AM CDT Fri Jun 21 2019
ILC001-009-013-149-MOC163-211630-
/O.CON.KLSX.SV.W.0146.000000T0000Z-190621T1630Z/
Calhoun IL-Pike IL-Adams IL-Brown IL-Pike MO-
1105 AM CDT Fri Jun 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTH CENTRAL CALHOUN COUNTY IN SOUTHWESTERN ILLINOIS...EASTERN
PIKE...SOUTHEASTERN ADAMS...BROWN COUNTIES IN WEST CENTRAL ILLINOIS
AND SOUTHEASTERN PIKE COUNTIES IN NORTHEASTERN MISSOURI...
At 1105 AM CDT, severe thunderstorms were located along a line
extending from 7 miles north of Griggsville to 9 miles west of
Winchester to near Belleview, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters reported 60 mph wind gusts and
quarter size hail in Pittsfield.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pittsfield, Mount Sterling, Griggsville, Buckhorn, Belleview, La
Grange, Independence, Bedford, Montezuma, Versailles, Perry, Nebo,
Kampsville, Milton, Baylis, Chambersburg, Pearl, New Salem, Hamburg
and Ripley.
This also includes Siloam Springs State Park.
This includes Interstate 72 between exits 31 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4002 9063 4003 9061 3998 9060 3999 9052
3997 9051 3988 9058 3983 9057 3971 9065
3954 9057 3943 9062 3923 9060 3923 9092
3955 9082 3991 9100 4005 9068
TIME...MOT...LOC 1605Z 266DEG 50KT 3981 9077 3960 9062 3939 9069
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:51 AM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 21, 5:51 AM CDT, 4 hours 36 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 551 AM CDT Fri Jun 21 2019 .SHORT TERM... (Through Late Tonight) Issued at 245 AM CDT Fri Jun 21 2019 An MCS over southern Nebraska and northern Kansas will move eastward into northeast MO later this morning, likely after 15Z. Although it should be gradually weakening by this time, there may still be the potential for strong wind gusts. At the same time isolated to scattered convection will develop across central and southeast MO just ahead of a warm front which will be advancing northeastward through our forecast area today. The MCS will continue to move eastward through west central IL early this afternoon with new convection likely developing along the outflow boundary extending southwest of the MCS this afternoon as the atmosphere becomes quite unstable after passage of the warm front as the surface dewpoints continue to rise. The only limiting factor for the development of additional convection this afternoon into this evening is the warm mid level temperatures as an upper level ridge develops over MO with 700 mb temperatures rising to around 12-14 degrees C. High temperatures will be warmer today, particularly across central and southeast MO. Another nocturnal MCS is possible across northeast MO and west central IL later tonight, along and north of a warm front extending from northern MO southeast into southern IL, and on the northern and eastern periphery of the mid level cap. Warmer low temperatures can be expected tonight, especially across central and southeast MO due to southerly surface winds along with relatively high surface dew points. GKS .LONG TERM... (Saturday through Thursday) Issued at 245 AM CDT Fri Jun 21 2019 Focus at the beginning of this period will be temperatures and resultant heat index values. Upper ridge builds into the region with deep SW flow over the region. Models have another round of storms tonight that linger into Sat morning, mainly across northern portions of the CWA. Exactly what happens beyond this is less certain. Convection could push the effective boundary south of the region, or potentially leave a boundary through the middle of the CWA. Any convective debris should clear by the afternoon, but a fair amount of CU may develop during the afternoon hours. Any residual outflow boundary would likely help dewpoints pool along the boundary. Areas of more insolation should help lower dewpoints as deeper mixing occurs. In addition to the dewpoint questions are the issues with temperatures. A major factor will be any outflow boundary in addition to convection developing in the afternoon. Generally went with a temp forecast above the median value, resulting in heat index values around 100 degrees mainly through central portions of the CWA. Best chances for precip remain Sat night and Sun as an upper trof and a number of s/w approach the region. PoPs may need to be raised for Mon as well, but this will depend upon development of any surface wave with this system. Upper level flow will become more zonal through Wed before some weak ridging builds into the area. Will keep low PoPs thru the remainder of the period with enough moisture and instability for a threat of storms, but little in the way to focus convection. Expect temps to be cooler thru Tues with lower heights across the region, then warming into the upper 80s around 90 thru the end of the period as heights rise across the region. Tilly && .AVIATION... (For the 12z TAFs through 12z Saturday Morning) Issued at 515 AM CDT Fri Jun 21 2019 A line of thunderstorms across northwest MO and northeast KS may move east-southeastward into UIN and COU later this morning. Although these storms may dissipate before getting to the St Louis metro area there may still be scattered storms redeveloping this afternoon along a boundary left over from this storm complex or along a warm front shifting northeastward through our area. Low level, MVFR cloudiness may develop later this morning and this afternoon at the taf sites. Southeasterly surface winds will continue in UIN through the period, but veer around to a southerly direction by late tonight in COU and the St Louis metro area. SPECIFICS FOR KSTL: An east-southeastward moving line of thunderstorms across northwest MO and northeast KS may dissipate before getting to STL, but there may still be scattered storms redeveloping this afternoon along a boundary left over from this storm complex or along a warm front shifting northeastward through our area. Low level, MVFR cloudiness may develop by this afternoon. Southeasterly surface winds will veer around to a southerly direction by late tonight. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 86 75 92 75 / 30 30 20 30 Quincy 80 70 87 71 / 70 60 40 50 Columbia 86 73 90 71 / 30 30 20 60 Jefferson City 88 74 91 71 / 30 30 20 60 Salem 83 71 88 72 / 40 40 40 30 Farmington 85 73 90 71 / 30 20 20 30 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 21, 3:50 AM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 350 AM CDT Fri Jun 21 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-220900- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 350 AM CDT Fri Jun 21 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely across northeast Missouri and west central Illinois with a chance of thunderstorms across central and southeast Missouri and southwest Illinois. Some storms may be severe today and this evening with the primary threat being damaging winds and large hail. Major river flooding is ongoing along parts of the Mississippi and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms for parts of the area each day from Saturday through Thursday. Heat index values values are forecast to be around 100 Saturday afternoon over parts of central and southeast Missouri as well as southwest Illinois. Major river flooding is forecast to continue along parts of the Mississippi and Illinois Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. GKS
In the hours before
Local storm report, Jun 21, 10:09 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1009 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM TSTM WND DMG 2 SE COLUMBIA 38.94N 92.31W
06/21/2019 BOONE MO COUNTY OFFICIAL
6 INCH TREE KNOCKED OVER A ROADWAY IN S
CENTRAL COLUMBIA.
&&
MBLocal storm report, Jun 21, 10:15 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM TSTM WND DMG MONROE CITY 39.65N 91.74W
06/21/2019 MONROE MO LAW ENFORCEMENT
POWER LINES DOWN AT KENDRICK MOBILE HOME
PARK.
&&
MRBLocal storm report, Jun 21, 10:21 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1021 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL PALMYRA 39.80N 91.53W
06/21/2019 E0.25 INCH MARION MO 911 CALL CENTER
&&
JPGLocal storm report, Jun 21, 10:22 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1022 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM LIGHTNING 1 W HALLSVILLE 39.12N 92.24W
06/21/2019 BOONE MO 911 CALL CENTER
LIGHTNING STRUCK A HOUSE JUST WEST OF
HALLSVILLE.
&&
JPGLocal storm report, Jun 21, 10:24 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1024 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM HAIL 3 N COLUMBIA 38.97N 92.33W
06/21/2019 M0.25 INCH BOONE MO PUBLIC
PEA SIZED HAIL REPORTED VIA SOCIAL MEDIA.
&&
MRBLocal storm report, Jun 21, 10:25 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL 2 NE COLUMBIA 38.97N 92.30W
06/21/2019 E0.25 INCH BOONE MO PUBLIC
PEA SIZED HAIL REPORTED VIA SOCIAL MEDIA.
&&
MRBThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:39 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 66 min |
| Jun 21, 10:01 AM CDT | Tornado Warning | LSX | Adams, Pike | 44 min |
| Jun 21, 10:17 AM CDT | Tornado Warning | LSX | Pike | 28 min |
| Jun 21, 10:35 AM CDT | Tornado Warning | LSX | Adams, Brown, Pike | 55 min |
| Jun 21, 10:39 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 51 min |
| Jun 21, 11:00 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Macoupin | 60 min |
| Jun 21, 11:02 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 58 min |
| Jun 21, 11:22 AM CDT | Tornado Warning | LSX | Greene, Macoupin | 38 min |
| Jun 21, 11:45 AM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Montgomery | 60 min |
| Jun 21, 11:54 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Jersey, Madison, Monroe, Saint Clair | 66 min |
| Jun 21, 12:29 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 42 min |
| Jun 21, 3:35 PM CDT | Heat Advisory | LSX | Madison, Saint Clair | 19 hr |
| Jun 21, 3:37 PM CDT | Flash Flood Watch | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 9 more | 21 hr |
| Jun 21, 8:51 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Knox, Lewis, Marion and 2 more | 54 min |
| Jun 21, 9:43 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Montgomery and 1 more | 62 min |
| Jun 21, 3:44 PM CDT | River Flood Warning | LSX | Marion | 4 days |
| Jun 21, 3:44 PM CDT | River Flood Warning | LSX | Marion | 18 hr |
| Jun 21, 3:44 PM CDT | River Flood Warning | LSX | Monroe | 4 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.